Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Oct 13, 2012, 8:42 PM CDT for Atchison County, Holt County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 8:42 PM CDT (01:42 UTC)
- Expired
- Oct 13, 2012, 9:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
212
WWUS83 KEAX 140142
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SAT OCT 13 2012
MOZ001-011-140230-
ATCHISON MO-HOLT MO-
842 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHERN HOLT
COUNTIES UNTIL 930 PM CDT...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
AUBURN TO STELLA TO HAMLIN...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...MOUND CITY...ROCKPORT...CRAIG...FAIRFAX...PHELPS CITY...
WATSON...CORNING...BIG LAKE...FORTESCUE...BIGELOW AND WESTBORO.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 79 AND 123.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4058 9578 4058 9521 4048 9518 4027 9519
4026 9509 4012 9509 4000 9531 4002 9540
4012 9540 4019 9549 4024 9548 4029 9556
4031 9566 4034 9563 4045 9565 4048 9570
4054 9566 4056 9568 4052 9570 4052 9576
TIME...MOT...LOC 0142Z 234DEG 39KT 4048 9590 4024 9570
3993 9560
$$
CDBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Oct 13, 6:14 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 13, 6:14 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 PM CDT Sat Oct 13 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... A plume of mainly elevated convection continues to develop from northeast Missouri to northeast Oklahoma this afternoon associated with deep WAA regime ahead of the potent storm system emerging across the Plains. Expect this general trend to persist over the next several hours with showers and thunderstorms persisting across mainly the southeastern 2/3rd of the forecast area. This ongoing activity has resulted in a rather worked over air mass across the area yielding meager instability profiles despite increasing deep layer shear. Therefore, any severe weather potential should remain low/isolated with this ongoing wave of convection. Attention then turns to convective potential further west for the remainder of this afternoon and evening. Water vapor imagery depicting the vigorous upper level trough now moving into the high Plains with 70kt mid level jet streak nosing into central Kansas. Clearing has taken shape across central Kansas in the wake of earlier convection and cloud cover with modest instability (MLCAPE 1000-1500 J/kg) now developing across this area. Towering Cu supports the short term model trends of initiating convection along the cold front this afternoon across central Kansas as deep forcing overcomes any inhibition currently in place. Given shear profiles, expect this activity to become strong to severe later this afternoon with damaging winds the primary threat. As this convection pushes east with time, it will interact with a more stable environment across eastern Kansas and western Missouri owing to the aforementioned cloud cover and ongoing precipitation. While there remains a small chance for this convection to remain strong to severe as it approaches the area given ongoing southerly advection of more unstable parcels coupled with strong shear profiles overspreading the area, signals are pointing towards mostly sub- severe activity through this evening given the stable elements currently atop the region. Some wrap-around precipitation will persist tomorrow before all rainfall exits to the east and a drier air mass advects in. Quiet conditions are generally expected through the remainder of the weekend and into the beginning of next week with a warm up back into the 70s expected by Monday. Deroche Medium Range (Tuesday through Saturday)... Pattern across the nation, as we move towards mid-week, will be rapidly changing as another large trough starts to dig into the Plains States. Mid-range models are in good agreement that the next slug of strong westerlies to reach North America Tuesday will begin to buckle rapidly. As this occurs it will send another cold front sweeping southeast through the Plains. Earlier model runs had advertised the front reaching the Central Plains, and inducing storms, as early as Tuesday night, but latest runs have trended the development of the trough a little slower (which is fairly typical). Anyhow, ahead of the front Tuesday south to southwest winds will prevail, helping pull up warmer air for another day as 850mb temperatures lift up into the low teens, ideally supporting highs ranging through the 70s. The cold front will move through early Wednesday as the parent trough continues to deepen across the center of the Nation. Unlike the current weekends storm system, this system will originate from much farther north, and as the westerlies buckle this will allow a decent surge of cold air to spread across the Plains. Wednesdays temperatures will be dominated by the pre and post frontal environments, so reading cold be all over the place, but Thursday and Friday will be all about cold air advection. Have pushed highs down even more for those days as a result. The cold air behind the front, while having to contend with a shortwave ridge, is not expected to modify very quickly, so expect temperatures to remain around to below normal into Saturday. Otherwise, the mid-work week passage of the cold front may bring more storms to the region again. While the models are in decent agreement on the front, whether or not it storms is a little more iffy. Quality of moisture in place across the Plains States looks questionable given the scouring action of this weekends frontal passage, but it is not impossible. So, have continued to keep chance POPs going for throughout the day Wednesday and Wednesday night. Cutter && .AVIATION... For the 00Z TAFs...confidence is not very high that a line of storms will make it to the terminals. The airmass over the region has been really disrupted by the ongoing convection and associated cloud cover and instability has not been able to develop. Convection over south central KS has struggled to make much eastward progress, moving into weaker instability. So for now, will only carry a VCTS mention. Will closely monitor the need for actual TS group and amend as needed but for now confidence is not high enough. Ceilings are still expected to be MVFR in the 1k to 1.5k ft range through the first 6 to 9 hours of valid period before lifting as drier air works into the region late tonight/early Sunday morning. VFR conditions are then expected to prevail through the day Sunday as winds will start to increase from the west. Winds are expected to increase to around 15 kts with gusts to around 25 kts. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Oct 13, 6:21 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT SAT OCT 13 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 621 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH MOST OF TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER... THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED SUBSTANTIALLY DUE TO THE PERSISTENT RAINFALL AND STORMS ACROSS THE AREA. THIS HAS GREATLY LIMITED THE AMOUNT OF INSTABILITY AVAILABLE TO STORMS. SEVERE THUNDERSTORMS STILL CAN NOT BE TOTALLY RULED OUT OVER EASTERN KANSAS AND FAR WESTERN MISSOURI... AS CONVECTION CONTINUES TO DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS... WHICH MAY MOVE EASTWARD INTO THE FAR WESTERN PORTIONS OF THE OUTLOOK AREA. BUT THE PROBABILITY FOR SEVERE WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN AND CENTRAL MISSOURI EARLY SUNDAY. THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...BUT IS NOT LIKELY...THROUGH MIDNIGHT TONIGHT ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI CDB
In the hours before
Special weather statement, Oct 13, 7:54 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 PM CDT SAT OCT 13 2012
MOZ053-140115-
BATES MO-
754 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BATES COUNTY UNTIL
815 PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF SCHELL CITY...OR 10 MILES
SOUTHEAST OF RICH HILL...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROCKVILLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3805 9425 3805 9434 3826 9415 3821 9404
3803 9406 3803 9408 3804 9410 3804 9412
3805 9413 3805 9416 3804 9419 3805 9421
3804 9421 3802 9424
TIME...MOT...LOC 0054Z 223DEG 42KT 3803 9420
CDBSpecial weather statement, Oct 13, 8:04 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
804 PM CDT SAT OCT 13 2012
MOZ054-140145-
HENRY MO-
804 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HENRY COUNTY UNTIL 845 PM CDT...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF APPLETON CITY...OR 17 MILES EAST
OF RICH HILL...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLINTON...WINDSOR...MONTROSE...DEEPWATER...CALHOUN...LA DUE...
BROWNINGTON...COAL AND TIGHTWAD.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3821 9404 3822 9408 3824 9406 3856 9368
3855 9351 3820 9352 3822 9356 3820 9356
TIME...MOT...LOC 0103Z 224DEG 48KT 3811 9404
CDBSpecial weather statement, Oct 13, 8:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SAT OCT 13 2012
MOZ001-011-140230-
ATCHISON MO-HOLT MO-
842 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHERN HOLT
COUNTIES UNTIL 930 PM CDT...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
AUBURN TO STELLA TO HAMLIN...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TARKIO...MOUND CITY...ROCKPORT...CRAIG...FAIRFAX...PHELPS CITY...
WATSON...CORNING...BIG LAKE...FORTESCUE...BIGELOW AND WESTBORO.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 79 AND 123.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4058 9578 4058 9521 4048 9518 4027 9519
4026 9509 4012 9509 4000 9531 4002 9540
4012 9540 4019 9549 4024 9548 4029 9556
4031 9566 4034 9563 4045 9565 4048 9570
4054 9566 4056 9568 4052 9570 4052 9576
TIME...MOT...LOC 0142Z 234DEG 39KT 4048 9590 4024 9570
3993 9560
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:54 PM CDT | Special Weather Statement | EAX | Bates | 21 min |
| Oct 13, 8:04 PM CDT | Special Weather Statement | EAX | Henry | 41 min |
| Oct 14, 4:22 AM CDT | Special Weather Statement | EAX | Buchanan | 23 min |
| Oct 14, 5:24 AM CDT | Special Weather Statement | EAX | Platte | 36 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.